Volume 17, issue 5 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On growth of systole along congruence coverings of Hilbert modular varieties

Plinio G P Murillo

Algebraic & Geometric Topology 17 (2017) 2753–2762
Abstract

We study how the systole of principal congruence coverings of a Hilbert modular variety grows when the degree of the covering goes to infinity. We prove that, given a Hilbert modular variety Mk of real dimension 2n defined over a number field k, the sequence of principal congruence coverings MI eventually satisfies

sys1(MI) 4 3nlog(vol(MI)) c,

where c is a constant independent of MI.

Keywords
systole, arithmetic lattice, Hilbert modular varieties, congruence subgroups
Mathematical Subject Classification 2010
Primary: 22E40, 11R80
Secondary: 53C22
References
Publication
Received: 9 June 2016
Revised: 6 April 2017
Accepted: 10 May 2017
Published: 19 September 2017
Authors
Plinio G P Murillo
Instituto de Matemática Pura e Aplicada
Rio de Janeiro
Brazil
http://www.impa.br/~plinio